Complications of Posterior Capsular Opacity

 

 

Submitted by Anonymous (not verified) on Mon, 03/26/2012 - 09:00
Country
New Zealand
Age
53
Gender
Male
Did you perform any surgery for the eyes?

Cataract Surgery and Retinal Detachment

Do you suffer from pre-existing illnesses in the eye?
No
Do you suffer from any diseases in the body?
No
Do you use any eye drops?
No
Do you use any eye drops?
No

Question

 

 

Hi,

I am a 53 yo male who underwent cataract surgery less than a year ago. I started notice a slight decrease in my distance acuity in the past 2 months.

The diagnosis is PCO and a YAG treatment recommended to rectify. Is there any risk with not having the surgery?

I am concerned about having the procedure as there is a significant history of retinal detachment in the eye concerned.

So what would I expect if the opacity is not corrected? Would it get worse? Will intraocular pressure increase? Is there any harm that could be created?

Thanks

 

Answer

Thanks for your Question

 

 

Posterior capsular opacity after cataract surgery will increase gradually with time which can cause decreasing in visual acuity.

It is treated for one time by YAG laser.

There are no medications or eye drops can be used to treat it. Other than gradual decreasing in visual acuity, there are no complications of leaving it.

 

More Questions